MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used in the right kidney during a percutaneous nephrolithotomy (pnl) procedure performed in the colon on (b)(6) 2020.According to the complainant, it was noticed that the distal tip of the balloon catheter was twisted when preparing the balloon.The procedure was completed with another nephromax dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: problem code 2981 captures the reportable issue of distal tip bent.Block h10: investigation result a visual examination of the complaint device found the balloon was not folded which indicates that the device was subjected to positive pressure.The balloon and the tip of the catheter were visually and microscopically examined, and no issues were noticed, thereby the reported event of tip bent was not confirmed.The catheter shaft was also noted kinked near at the distal section of the device.It is most likely that the reported failure is due to excessive force being applied to the device when handling, during preparation for the procedure, which is advised against in the dfu.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.Block h11: correction: block b5, d4 (lot number and expiration date) and h4.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used in the right kidney during a percutaneous nephrolithotomy (pnl) procedure performed in the colon on (b)(6) 2020.According to the complainant, it was noticed that the distal tip of the balloon catheter was twisted when preparing the balloon.The procedure was completed with another nephromax dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.**correction** it was reported to boston scientific corporation that a nephromax dilatation balloon catheter was used during a percutaneous nephrolithotomy (pnl) procedure performed in the right kidney on (b)(6) 2020.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10570576
Report Number3005099803-2020-04118
Device Sequence Number19534016
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0023308914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR